Purpose: To report a case of relapsing thrombotic thrombocytopenic purpura (TTP) in a patient treated with infliximab for chronic uveitis. Case report: A 57-year-old African American woman with chronic anterior and intermediate uveitis, treated with infliximab for more than 1 year, presented with fatigue, dark colored urine, and ecchymosis on her extremities. She was diagnosed with thrombotic thrombocytopenic purpura (TTP) and recovered after treatment. After a remission period of 8 months, she was treated again with infliximab for recurrent intraocular inflammation. She developed a relapse of TTP 4 weeks after reintroducing infliximab. Conclusion: Relapsing thrombotic thrombocytopenic purpura can be a rare complication associated with infliximab. To our knowledge, it has not been reported in the literature to date.
- drug-induced thrombotic microangiopathy
- Thrombotic thrombocytopenic purpura
ASJC Scopus subject areas
- Immunology and Allergy